Alert archive / Georgia / Tornado Warnings in 2001

Tornado Warning 19, NWS Jacksonville, FL

June 11, 2001Clinch County, Georgia

NWS Jacksonville, FL issued this tornado warning at Jun 11, 2001, 8:13 PM EDT for Clinch County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2001, 8:13 PM EDT (00:13 UTC)
Expired
Jun 11, 2001, 8:45 PM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clinch County, GA

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:22 PM EDTThunderstorm WindHomerville, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 7:15 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 120013
TORJAX
GAC065-120045-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES HOMERVILLE...

* UNTIL 845 PM EDT

* AT 803 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 9 MILES WEST OF HOMERVILLE...MOVING NORTHEAST AT
  30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 845 PM EDT...
  HOMERVILLE...
  COGDELL...

INTENSE LIGHTNING IS OCCURRING WITH THE PARENT STORM. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

$$

HESS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 11, 1:45 PM EDT, 6 hours 28 minutes earlier.

Area forecast discussion, Jun 11, 1:45 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT MON JUN 11 2001

CURRENTLY...STRONG LOW (REMAINS OF ALLISON) STILL SHIFTING NE...NOW
JUST NW OF KMOB. WEAK WARM FRONT EXTENDS FROM LOW TO CENTRAL
GA...THEN TO THE CENTRAL SC COAST. 3 MAIN TSTM AREAS...ONE JUST S OF
WARM FRONT...ONE LINE NEAR KTLH...AND A SQUALL LINE EXTENDING SW
FROM KPNS INTO THE GULF. TSTMS NOW BEGINNING TO POP AROUND KGNV WITH
GREATER SFC HEATING.

MODELS...12Z MODELS IN BETTER AGREEMENT...BOTH WITH EACH OTHER AND
WITH THE POSITION AND STRENGTH OF LOW. AVN LOOKS TO BE ABOUT THE
BEST. HOWEVER...ALL MODELS GRADUALLY WEAKEN LOW AS IT SHIFT OFF TO
THE NE...REACHING A POINT W OF KATL BY THIS TIME TUE...THEN NEAR THE
SC/NC LINE BY 18Z WED.

PUBLIC...FOCI OF PRECIP WILL BE NEAR THE WARM FRONTAL BOUNDARY
(WHICH WILL SHIFT N) AND ALONG LINES ORIENTED WITH BEST DYNAMICS
FROM THE LOW. THIS MEANS BEST POPS WILL BE OVER THE N AND W
ZONES...WITH MORE TYPICAL SUMMERTIME ACTION THE FARTHER S AND E YOU
GO. WILL KEEP POPS GENERALLY ALONG SAME LINES OF PREVIOUS FCST (AND
NEAR MEX GUIDANCE). EVEN THO INDIVIDUAL CELLS WILL STILL MOVE NEAR 15
KTS...A FAIRLY PROLONGED PERIOD OF RAIN OVER THE NW ZONES WILL
NECESSITATE LOCALLY HEAVY RAINFALL IN THAT AREA. WITH CURRENT
WATCHES SHIFTING E...WILL HAVE TO MONITOR STORMS FOR ROTATION...ESP
EXTREME W AREAS.

EXTENDED...PATTERN WILL SHIFT BACK TO MORE TYPICAL SUMMER TSTM
REGIME BY WED AND THU. NOT MUCH CHANGE ANTICIPATED.

MARINE...MODELS LATCHING ONTO WIND INCREASE IN RESPONSE TO
TIGHTENING GRADIENT WITH LOW. WILL CONTINUE THE BREAK THAT WAS
INSTITUTED THIS AM WITH HIGHER WINDS (AND BETTER POPS) OVER THE N
LEG. WILL INTRODUCE SCEC IN N LEG EITHER LATE TUE OR TUE NIGHT.

PRELIM...
AMG 71/85/71/87 7745
SSI 73/85/72/88 4634
JAX 72/89/72/90 4534
GNV 70/90/71/90 3424 31

.JAX...
.FL...NONE.
.GA...NONE.

CARROLL

In the hours before

Special weather statement, Jun 11, 7:19 PM EDT, 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120400-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
719 PM EDT MON JUN 11 2001

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR THE SUWANNEE RIVER
VALLEY IN FLORIDA AND INLAND PORTIONS OF SOUTHEAST GEORGIA...

A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE FOLLOWING
COUNTIES: IN FLORIDA...HAMILTON...COLUMBIA...SUWANNEE AND GILCHRIST.
IN GEORGIA...ATKINSON...WARE...CLINCH AND ECHOLS. A LINE OF STRONG
TO SEVERE THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST
GULF OF MEXICO IS MOVING TO THE NORTHEAST AT 20 MPH.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:32 PM EDTTornado WarningJAXWare43 min
Jun 11, 8:47 PM EDTTornado WarningJAXAtkinson, Clinch43 min
Jun 11, 9:51 PM EDTTornado WarningJAXBrantley, Charlton39 min
Jun 11, 11:22 PM EDTTornado WarningJAXEchols38 min
Jun 12, 2:34 AM EDTTornado WarningJAXEchols41 min
Jun 12, 3:41 AM EDTSevere Thunderstorm WarningJAXClinch, Echols49 min
Jun 12, 4:26 AM EDTTornado WarningJAXClinch, Ware64 min
Jun 12, 4:26 AM EDTTornado WarningJAXEchols64 min
Jun 12, 6:23 AM EDTTornado WarningJAXEchols52 min
Jun 12, 6:23 AM EDTTornado WarningJAXClinch52 min

Nearby

Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.